Rebound Hyperacidity On Lansoprazole

Lansoprazole is in general a PPI or proton pump inhibitors. It falls under the group of drugs, which are known as benzimidazole. These types of drugs ensure the blockage of enzymes in the stomach that causes acid reflux. As soon as the enzyme gets blocked by the drug, the production of acid gets decreased. This stops the movement of the acid upward and eventually saves the esophagus and the heart from acid burns. Lansoprazole also tries to cure earlier damages in esophagus. Peptic ulcers and ulcers that have been healed earlier are also treated by lansoprazoles. Production of more acid in stomach, which is better known as Zollinger-Ellison syndrome, is also lessened by lansoprazole.

Like other proton pump inhibitors, lansoprazole tries to reduce the production of acid in the stomach as a long lasting effect. Other diseases that are treated with lansoprazole are dyspepsia, GERD or gastro esophageal reflux diseases, gastrinomas along with other conditions for increased acidity, Barrett’s esophagus and gastritis. Adverse effects of lansoprazole include puritis, rash, hallucinations and problems in vision, insomnia, dryness of mouth and drowsiness. These are all infrequent adverse effects. Frequent and dangerous ones include gastro intestinal disturbances, severe abdominal pain, nausea and vomiting.

Rebound hyperacidity on lansoprazole is one of the important lansoprazole side effects on
lansoprazole. This is the symptom or disease that reoccurs after your treatment with the help of proton pump inhibitor is stopped. This is basically hyper secretion of the acids in the stomach. The main mechanism of the PPIs or the proton pump inhibitors is to increase the amount of serum gastrin. The serum gastrin put forth a trophic effect on the acid producing gastric cells. When lansoprazole or these types of drugs are withdrawn, the gastric cells go back to the hyper secretion mode. This mechanism is often termed with rebound hyperacidity on lansoprazole.

This rebound of the hyper acidity is possible for every patient who is treated with the proton pump inhibitors or lansoprazole. So, doctors give warnings to every patient about this rebound of hyperacidity before the withdrawal. However, this effect can be overcome if the withdrawal is not sudden. This complication of the recurrence of hyperacidity is best-managed and reduced by the antacids. However, the rebound hyperacidity on lansoprazole may act dangerously for aged patients and the severity of the secretion may lead to cancers that occur from ulcers.

Most of the time lansoprazoles are given for a week as a full dose. The full relief after taking the dosage generally results within 24 hours of the total dose. However, if the drug is taken regularly then the rebound of the hyper acidity is very much possible. It is seen that 33% of the lansoprazole consumers continue taking the drug without being prescribed and end up with the rebound. The rebound of the gastric acid secretion and its symptoms are observed within two weeks of the withdrawal of the drug. Thus, it is always advised to consult a doctor before you start with lansoprazole or before ending the medication.

No Comments.

Leave a Reply

(required)

(required)